Alert archive / Georgia / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Feb 3, 2016, 4:57 AM EST for 26 counties in Georgia; 5 counties in Alabama; 13 counties in Florida. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 4:57 AM EST (09:57 UTC)
- Expired
- Feb 4, 2016, 1:56 AM EST
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 44 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
334 WGUS62 KTAE 030957 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 457 AM EST WED FEB 3 2016 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ACROSS PORTIONS OF THE AREA... ALZ065>069-FLZ007>013-108-112-040000- /O.NEW.KTAE.FF.A.0001.160203T0957Z-160204T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON- COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 457 AM EST WED FEB 3 2016 /357 AM CST WED FEB 3 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. * THROUGH EARLY THIS EVENING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS APPROACHING 5 INCHES IN A SHORT PERIOD OF TIME. URBAN AREAS AND FLOOD PRONE AREAS NEAR SMALL CREEKS AND STREAMS MAY SEE SOME FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FLZ014>019-026-027-114-115-118-127-GAZ120>131-142>148-155>161- 040000- /O.NEW.KTAE.FF.A.0001.160203T0957Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...WHITE CITY...PORT ST. JOE... WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 457 AM EST WED FEB 3 2016 /357 AM CST WED FEB 3 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST FLORIDA AND SOUTHERN GEORGIA. * THROUGH THURSDAY MORNING. * RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. URBAN AREAS AND FLOOD PRONE AREAS NEAR SMALL CREEKS AND STREAMS MAY SEE SOME FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DVD
3 follow-up statements
204 WGUS62 KTAE 032308 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 608 PM EST WED FEB 3 2016 ...HEAVY RAINFALL TO CONTINUE ACROSS EASTERN PORTIONS OF THE AREA OVERNIGHT... ALZ065>069-FLZ007>013-108-112-040015- /O.CAN.KTAE.FF.A.0001.000000T0000Z-160204T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON- COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 608 PM EST WED FEB 3 2016 /508 PM CST WED FEB 3 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FL AND NORTHWEST FLORIDA HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN WILL CONTINUE OVERNIGHT. HOWEVER...THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED. $$ GAZ120>124-142-040015- /O.CAN.KTAE.FF.A.0001.000000T0000Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-EARLY- INCLUDING THE CITIES OF...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...DAWSON... DOUGLASVILLE...BLAKELY 608 PM EST WED FEB 3 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST GEORGIA HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN WILL CONTINUE OVERNIGHT. HOWEVER...THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED. $$ FLZ014>019-026-027-114-115-118-127-GAZ125>131-143>148-155>161- 041200- /O.CON.KTAE.FF.A.0001.000000T0000Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-DOUGHERTY-LEE-WORTH-TURNER-TIFT- BEN HILL-IRWIN-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...WHITE CITY...PORT ST. JOE... WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 608 PM EST WED FEB 3 2016 /508 PM CST WED FEB 3 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF FL...NORTHWEST FLORIDA AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN FL...COASTAL FRANKLIN...COASTAL GULF... COASTAL JEFFERSON AND COASTAL WAKULLA. IN NORTHWEST FLORIDA... GADSDEN...INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON... INLAND WAKULLA...LEON...LIBERTY AND MADISON. IN GEORGIA... BAKER...BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK... DECATUR...DOUGHERTY...GRADY...IRWIN...LANIER...LEE...LOWNDES... MILLER...MITCHELL...SEMINOLE...THOMAS...TIFT...TURNER AND WORTH. * THROUGH THURSDAY MORNING * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. URBAN AREAS AND FLOOD PRONE AREAS NEAR SMALL CREEKS AND STREAMS MAY SEE SOME FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAMP
931 WGUS62 KTAE 040158 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 858 PM EST WED FEB 3 2016 ...HEAVY RAINFALL POSSIBLE IN PORTIONS OF FAR SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND OVERNIGHT... FLZ014>017-026-027-114-115-127-GAZ125>131-143>146-155>157-040300- /O.CAN.KTAE.FF.A.0001.000000T0000Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA- COASTAL GULF-COASTAL FRANKLIN-COASTAL WAKULLA-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-MILLER-BAKER-MITCHELL-COLQUITT- SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...WHITE CITY...PORT ST. JOE... WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...SWEETWATER... SOPCHOPPY...ST. MARKS...ALBANY...LEESBURG...SMITHVILLE... SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...COLQUITT... NEWTON...CAMILLA...PELHAM...MOULTRIE...DONALSONVILLE... BAINBRIDGE...CAIRO 858 PM EST WED FEB 3 2016 /758 PM CST WED FEB 3 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA. AS OF 9 PM EST...THE LINE OF THUNDERSTORMS HAS GENERALLY CLEARED EAST OF A LINE FROM APALACHICOLA...TO TALLAHASSEE...TO THOMASVILLE...TO TIFTON...TO OCILLA. RAIN MAY CONTINUE OVERNIGHT BUT RAIN RATES SHOULD BE MUCH LIGHTER. THEREFORE...THE CHANCES OF FLASH FLOODING HAVE DIMINISHED ALONG AND WEST OF THAT LINE AND THE WATCH HAS BEEN CANCELLED. $$ FLZ018-019-118-GAZ147-148-158>161-041200- /O.CON.KTAE.FF.A.0001.000000T0000Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND JEFFERSON-MADISON-COASTAL JEFFERSON-COOK-BERRIEN-THOMAS- BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...MONTICELLO...MADISON...GREENVILLE... ADEL...SPARKS...NASHVILLE...THOMASVILLE...QUITMAN...VALDOSTA... LAKELAND 858 PM EST WED FEB 3 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN THE FLORIDA BIG BEND...JEFFERSON AND MADISON. AND THE FOLLOWING COUNTIES IN SOUTH CENTRAL GEORGIA...BERRIEN...BROOKS...COOK...LANIER...LOWNDES...AND THOMAS. * UNTIL 7 AM EST THURSDAY * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. URBAN AREAS AND FLOOD PRONE AREAS NEAR SMALL CREEKS AND STREAMS MAY SEE SOME FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AL
208 WGUS62 KTAE 040656 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 AM EST THU FEB 4 2016 FLZ018-019-118-GAZ147-148-158>161-040800- /O.CAN.KTAE.FF.A.0001.000000T0000Z-160204T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND JEFFERSON-MADISON-COASTAL JEFFERSON-COOK-BERRIEN-THOMAS- BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...MONTICELLO...MADISON...GREENVILLE... ADEL...SPARKS...NASHVILLE...THOMASVILLE...QUITMAN...VALDOSTA... LAKELAND 156 AM EST THU FEB 4 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST FLORIDA AND SOUTH CENTRAL GEORGIA HAS BEEN CANCELLED. RAINFALL RATES HAVE DIMINISHED ACROSS THE AREA AND NO LONGER APPEAR HEAVY ENOUGH TO PRODUCE FLASH FLOODING. HOWEVER...STEADY RAINFALL WILL CONTINUE THROUGH THE MORNING HOURS...AND SOME GRADUAL...MINOR FLOODING OF FLOOD PRONE AREAS NEAR SMALL CREEKS AND STREAMS WILL REMAIN POSSIBLE TODAY. $$ DVD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 4:50 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 3, 4:50 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 AM EST WED FEB 3 2016
...Flash Flood Watch Issued for a Large Portion of the Area...
.Near Term [Through Today]...
Update...based on some of our latest CAM guidance as well as the
new WPC excessive rainfall outlook which highlights a moderate
risk of excessive rainfall over a large portion of the forecast
area, we have decided to go ahead with a flash flood watch which
covers a large portion of the area. The western part of the watch
is set to end early this evening as the main line of storms pushes
off to the east. As noted in our previous discussion, WPC also
notes the record or near record deep layer moisture ahead of this
system. There has also been a tendency for the global models to be
underdone with their QPF values, and some flash flooding has been
reported upstream with this system back in portions of MS and AL.
The greatest area of concern within the watch is across portions
of southern Georgia around the Albany area, which has the lowest
flash flood guidance values. In addition, as mentioned previously
in the hydrology section, areas around the Kinchafoonee and
Muckalee Creeks could approach flood stage if around 2.5 inches of
rain falls there, which now appears more plausible given the
latest guidance.
Active weather will prevail over the next 24 hours. The main
concern for today is the threat for isolated severe storms and
heavy rainfall as a strong cold front moves into the region. The
latest guidance is a little slower with the overall progression of
the system, which raises some concerns for some heavier rainfall
amounts. Some ingredients for localized heavy rainfall are
forecast to come into place. Precipitable water values are
forecast to reach 1.80" at TLH on the 00z GFS by the end of the
day, which is the near record value for February. In addition, the
large convective band ahead of the cold front is forecast to take
on an orientation more parallel to the mean winds, which would
favor training convection. Some of the hi-res guidance slows down
the convective band's eastward progress once it gets into southern
Georgia, and this will have to be monitored closely. Current flash
flood guidance values are generally a little over 4 inches in 6
hours across a good portion of southern Georgia with higher values
across most of Florida. Urban areas such as Tallahassee and Albany
have lower values, especially around Albany where just under 3
inches in 6 hours could cause some localized flooding there.
In terms of severe weather chances, not much has changed. The SPC
day 1 outlook maintains a marginal risk of severe storms over the
area. One thing working against a higher risk is the expectation
that the low level jet will be lifting north of the area and
weakening some through the day today. Nevertheless, there is still
enough instability and shear for a low end threat of severe
weather, including even an isolated, brief tornado along any
mesovortices that spin up along the main squall line.
&&
.Prev Discussion [357 AM EST]...
.Short Term [Tonight Through Friday]...
The cold front will be moving through the region tonight. Model
guidance suggests that this will be a slow process for the front
to clear the region. The Euro and NAM were used for the bulk of
the short term period, which favor an overall slower progression
than the GFS. A trailing shortwave within the larger scale trough
across the Central Plains should kick off another round of
convection along the frontal boundary late tonight and into
Thursday. Given the good agreement between the NAM/Euro/ECAM
guidance, will show PoPs overnight near 100 percent from ABY-TLH
and points eastward. Rain could be locally heavy at times, but the
threat for severe weather will decrease considerably overnight.
On Thursday, as the upper level pattern amplifies across the Mid
South, the cold front should move off to the east of the region,
with cooler and drier air arriving by Friday.
.Long Term [Friday Night Through Wednesday]...
A series of northern stream impulses through the long term period
will result in an overall amplification of the Eastern CONUS
trough. An initial impulse on Saturday night will result in a
small increase in rain chances as the system passes through the
area. After generally dry conditions on Sunday, a more substantive
system will drop quickly from the Upper Plains to the Gulf Coast
States on Monday. Model guidance is in fairly good agreement that
some of the coldest air of the season could be surging into the
region on Tuesday behind this system. While the system will have
limited moisture to work with, the breezy and cool conditions
will set up a stretch of days where highs struggle to reach 50
degrees across much of the area.
.Aviation...
[Through 06Z Thursday] Rather poor conditions will prevail
through much of the period as a cold front moves through the
region. In general, IFR conditions will be most prevalent with
some occasional LIFR possible. Low ceilings and gusty southerly
winds will prevail ahead of the front this morning, and a band of
showers and thunderstorms will push through the region later today
into this evening. Some of the storms could be on the strong side
with additional gusty winds.
.Marine...
Fog over the nearshore waters this morning should gradually
diminish as winds continue to increase. Cautionary conditions are
expected to continue through the afternoon as the cold front moves
through the region. Late tonight and into Thursday, winds and seas
will increase to advisory levels behind the front. Some decrease
in winds is expected on Saturday before winds increase with the
next system on Sunday.
.Fire Weather...
Widespread rain will occur over the next 24 to 48 hours ahead of a
cold front. The airmass behind the front will not be dry enough to
produce any red flag conditions.
.Hydrology...
Storm total rainfall over the next 36-48 hours is expected to
average in the 2-4 inch range across the area with locally higher
totals possible. These rains are expected to result in steadily
rising river levels over the next few days. With the
Choctawhatchee and Apalachicola Rivers already very near or above
flood stage, these rains will result in at least minor flooding in
these areas this week.
Though the Ochlockonee and Withlacoochee River Basins in Georgia
have yet to experience any flooding this winter season, that may
change with this system, especially if the heavier rainfall totals
occur above Thomasville and Valdosta, as suggested in some of the
guidance. Minor flooding is possible at Thomasville and Valdosta
later this week. Further downstream into Florida, rises on these
rivers to action stage seem likely with the predicted totals.
The only other areas of concern for river flooding with this
system are the Kinchafoonee and Muckalee Creeks in Lee County.
Rainfall in excess of 2.5 inches in these basins would result in
the individual forecast points approaching flood stage later this
week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 53 59 36 59 / 80 90 90 10 0
Panama City 70 52 58 40 57 / 80 90 70 10 0
Dothan 70 47 57 34 56 / 90 50 30 10 0
Albany 71 50 58 34 56 / 90 90 70 10 0
Valdosta 76 55 59 36 58 / 70 100 90 20 0
Cross City 77 61 64 37 61 / 50 70 90 30 0
Apalachicola 70 54 59 40 57 / 60 90 90 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning FOR Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Wakulla-Gadsden-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Leon-Liberty-Madison.
Flash Flood Watch through this evening FOR Calhoun-Central
Walton-Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-
South Walton-Washington.
GA...Flash Flood Watch through Thursday morning FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through this afternoon FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...Dense Fog Advisory until 7 AM EST this morning FOR Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM.
&&
NEAR TERM...DVD
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 11:13 AM EST | Special Weather Statement | TAE | Calhoun, Lee, Randolph, Terrell | 47 min |
| Feb 3, 2:28 PM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller, Mitchell | 10 min |
| Feb 3, 2:31 PM EST | Tornado Warning | TAE | Baker, Calhoun, Miller | 8 min |
| Feb 3, 9:48 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 16 min |
| Feb 3, 1:59 PM EST | Areal Flood Advisory | TAE | Houston | 3 hr |
| Feb 3, 2:31 PM EST | River Flood Warning | TAE | Dale | 49 hr |
| Feb 3, 5:07 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 20 hr |
| Feb 3, 11:24 AM EST | Special Marine Warning | TAE | 51 min | |
| Feb 3, 3:22 PM EST | River Flood Warning | TAE | Walton | 10 days |
| Feb 3, 4:04 PM EST | Small Craft Advisory | TAE | 51 hr |
Nearby
Flash Flood Watches in Georgia, 2016Flash Flood Watches in Florida, 2016Flash Flood Watches in Alabama, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.